MAUDE Adverse Event Report: RAYNHAM ICP EXPRESS; ICP EXPRESS - MONITOR

RAYNHAM ICP EXPRESS; ICP EXPRESS - MONITOR
Catalog Number 826634
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported: "the specialist received a call from neurosurgeon.He stated he has been caring for a 35 y/o s/p severe tbi patient and doesn¿t feel the icp values obtained from the icp express are accurate.The patient was admitted on (b)(6).And an icp sensor was placed (icp express + cerelink microsensor skull bolt kit).Upon admission and after implantation of the icp sensor, the icp value measured 4mmhg, he didn¿t feel the value was reflective of the patient¿s condition for she was unresponsive, ventilator dependent, and her ct showed multiple contusions, massive cerebral edema with slit ventricular syndrome.He changed the icp sensor but that didn¿t affect the value.He ended up doing serial ct scans in order to monitor the patient.He and the charge nurse were unaware of a 2nd icp express available to them, so they did not change out the monitor.The following day, the neurosurgeon called stating that now the icp values were labile and inaccurate for even without stimulus and over every couple of seconds the icp go from 14mmhg to 40mmhg, then down to 4mmhg.They were able to locate a 2nd icp express and switch it out.After changing monitors, the icp value (per neurosurgeon) was reliable.It was extremely elevated and did correlate with the ct findings." no patient injury was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The microsensor (b)(6) was not returned for evaluation after three good faith attempts (gfes) were made.Serial number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
ICP EXPRESS
Common Device Name
ICP EXPRESS - MONITOR
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17738084
Report Number3014334038-2023-00154
Device Sequence Number17779904
Product Code GWM
UDI-Device Identifier10886704042341
UDI-Public10886704042341
Combination Product (Y/N)N
PMA/510(K) Number
K945585
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number826634
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date11/22/2023
Date Device Manufactured04/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERELINK MICROSENSOR SKULL BOLT
Patient Age35 YR
Patient SexUnknown